Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 3, 2011, 4:36 AM CDT for Anoka County, Chisago County, Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 4:36 AM CDT (09:36 UTC)
- Expired
- Sep 3, 2011, 5:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Chisago County, MN
The radar
The Minneapolis radar (KMPX), 72 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350 WWUS83 KMPX 030936 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 436 AM CDT SAT SEP 3 2011 MNZ052-053-060>063-WIZ014-023-031030- ANOKA-CHISAGO-HENNEPIN-ISANTI-POLK-RAMSEY-ST. CROIX-WASHINGTON- 436 AM CDT SAT SEP 3 2011 ...THUNDERSTORMS DEVELOPING OVER EAST CENTRAL MINNESOTA...ANOKA...CHISAGO...HENNEPIN...ISANTI...POLK...RAMSEY...ST. CROIX AND WASHINGTON COUNTIES THROUGH 530 AM CDT... AT 435 AM CDT...WEATHER SERVICE RADAR IN CHANHASSEN WAS TRACKING A LINE OF STRONG THUNDERSTORMS BETWEEN ATHENS AND EAST BETHEL. THESE STORMS WERE MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CEDAR. BETHEL. EAST BETHEL. LINO LAKES. CENTERVILLE. HUGO. ATHENS. LAT...LON 4555 9275 4515 9264 4502 9323 4540 9344 TIME...MOT...LOC 0930Z 254DEG 28KT 4529 9331 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 3, 4:09 AM CDT, 27 minutes earlier.
Area forecast discussion, Sep 3, 4:09 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 409 AM CDT SAT SEP 3 2011 .DISCUSSION... MAIN CONCERN FOR PRECIP IS BASICALLY OVER THE NEXT 12 HOURS...AFTER THAT...THE UPPER MIDWEST LOOKS TO FALL INTO ONE THE LONGER DRY SPELLS WE HAVE SEEN IN QUITE SOME TIME. IN ADDITION TO THAT...LARGE DOME OF CANADIAN HIGH COMING DOWN TO END THE HOLIDAY WEEKEND MAY BRING ABOUT THE FIRST LOWS INTO THE 30S OF THE SEASON. OTHER THAN THAT...ITS A RATHER TRANQUIL FORECAST. WATER VAPOR THIS MORNING SHOWS POTENT WAVE SPINNING ACROSS SRN MANITOBA...WITH COMPLEX OF STORMS OVER NEB ON LEADING EDGE OF STRONG H85 TROUGH. FRONT THAT CAME THROUGH YESTERDAY IS BECOMING RATHER DIFFUSE TO THE SOUTH...RUNNING FROM SW IA...NE TO THE CENTRAL WI LK MICH SHORELINE. PRIMARY COLD FRONT IS GAINING STRENGTH TO THE WEST AND AT 3AM STRETCHED FROM GRAND FORKS...SW BACK TOWARD ABERDEEN AND INTO NE CO FROM THERE. BEST MOISTURE TRANSPORT...AS EVIDENCED BY MOISTURE PLUME ON WATER VAPOR HAS BEEN...AND WILL CONTINUE TO BE LOCATED ALONG THE DIFFUSE BOUNDARY FROM YESTERDAY...AND CERTAINLY THIS HAS BEEN THE MOST PROLIFIC PRODUCER OF SHRA/TSRA ACTIVITY THROUGH THE NIGHT. HOWEVER...WITH POTENT UPPER WAVE QUICKLY TRACKING EAST ACROSS SRN CANADA...HAVE SEEN SOME OF THIS MOISTURE/INSTABILITY TO THE SOUTH GETTING PULLED NORTH OUT AHEAD OF THE COLD FRONT AND INTO MN. IN PARTICULAR...A LINE OF SHOWERS AND STORMS HAS DEVELOPED FROM MVE OVER TOWARD THE NRN TWIN CITIES ON THE NRN EDGE OF THE INSTABILITY WITHIN A POOL OF H7 MOISTURE AS NOTED ON THE LAST SEVERAL SPC MESO ANALYSIS H7 DEWP PLOTS. RUC FORECASTS TAKE THIS H7 MOIST POOL ENE THROUGH THE MORNING...AND IN ALL LIKELIHOOD THIS REGION WILL BE THE MOST WIDESPREAD PRECIPITATION SEEN WITH THIS SYSTEM. AS THIS PULLS EAST...BEST H85-H7 MOISTURE TRANSPORT AND INSTABILITY ARE FORECAST TO REMAIN JUST SE OF THE MPX CWA. THIS LOOKS TO SET UP THE SITUATIONS WHERE MOIST OF THE AREA GETS SPLIT...WITH BEST RAIN CHANCES REMAINING ACROSS NRN MN NEAR THE UPPER FORCING...AND SE OF THE AREA IN THE BETTER MOISTURE. WITH 60 KT MID JET COMING IN THIS AFTERNOON...WIND PROFILES WOULD CERTAINLY FAVOR A SEVERE POTENTIAL. HOWEVER...WITH DEEP MOISTURE AND BETTER INSTABILITY REMAINING OFF TO THE SE...LIKELY WILL NOT BE ABLE TO GET ROBUST ENOUGH UPDRAFTS TO SUPPORT MUCH OF A SEVERE THREAT. CURRENT SPC DAY 1 SLIGHT RISK CAPTURES WELL WHERE THE JUXTAPOSITION OF SHEAR AND MOISTURE/INSTABILITY LOOK TO BE TODAY. AFTER THAT...THERE REALLY IS NOT MUCH TO SAY ABOUT THE FORECAST FOR THE UPPER MS VALLEY. TROUGH OVER MANITOBA WILL SLOWLY DIG SE INTO THE GREAT LAKES ON SUNDAY....BRINGING ABOUT THE THREAT FOR AN ISOLATED SHOWER OR TWO ACROSS WRN WI SUNDAY UNDER THE COLD POOL ALOFT...THOUGH CHANCES CERTAINLY LOOK BETTER TO THE EAST. AFTER THAT...A LARGE AND EXPANSIVE UPPER RIDGE CENTERED OVER THE ROCKIES LOOKS TO TAKE HOLD ACROSS THE WRN 2/3RDS OF THE CONUS. IN FACT...BOTH THE GFS AND ECMWF KEEP THE AREA DRY RIGHT OUT INTO MID SEPTEMBER WITH THE ONLY VARIABLE OUT THERE BEING WHAT HAPPENS WITH THE REMNANTS OF LEE. MODELS GIVING THE IDEA THAT LEE NEVER GETS FULLY INTEGRATED INTO THE TROUGH CURRENTLY HEADING FOR THE GREAT LAKES...WITH SOME OF THE ENERGY CUTTING OFF FROM THE MAIN FLOW OVER THE CENTRAL APPALACHIANS AND SLOWLY RETROGRADING DOWN THE OHIO VALLEY THROUGH THE COURSE OF NEXT WEEK. AS FOR TEMPERATURES...IT WILL CERTAINLY BE FEELING LIKE FALL MONDAY AND TUESDAY AS A 1024 MB HIGH SINKS IN FROM CANADA. MIXING DOWN TO H85 ON THE ECMWF SUNDAY ONLY YIELDS HIGHS FROM THE LOWER 60S NE TO THE MID 60S SW...SO TRIMMED A COUPLE OF DEGREES OFF HIGHS FOR SUNDAY. H85 TEMPS LOOK TO REMAIN BELOW +10C INTO LABOR DAY...WHICH SHOULD YIELD ANOTHER DAY OF HIGHS IN THE 60S. THE COLDEST MORNINGS LOOK TO BE MONDAY AND TUESDAY AS THE SFC RIDGE SLOWLY SLIDES ACROSS THE AREA. MAV/MET SPIT OUT SOME LOWS IN THE UPPER 30S BOTH MORNINGS...WITH EVEN HINTS AT THE FIRST FROST OF THE YEAR FOR PARTS OF NE MN. FOR THE REST OF THE WEEK...WE DO NOT SEE MUCH AIR MASS MODIFICATION...SO WILL JUST BE ADDING 2 OR 3 DEGREES TO THE PREVIOUS DAYS HIGHS/LOWS...WITH TEMPERATURES RETURNING BACK CLOSER TO NORMAL BY THE END OF THE WEEK. && .AVIATION... /06Z TAF ISSUANCE/ MOISTURE WILL BE STREAMING NORTHWARD OVERNIGHT ACROSS A STATIONARY FRONT TO THE SOUTH OF THE TAF SITES. MID LEVEL CEILINGS HAVE BECOME MORE WIDESPREAD LATE THIS EVENING AND THIS COMPLICATES A POTENTIAL FOG/LOW CEILING ISSUE DURING THE OVERNIGHT HOURS. THE LIGHTEST WINDS OVERNIGHT WILL BE NEAR KRNH AND KEAU. THIS COUPLED WITH DEW POINTS WELL IN THE 60S SHOULD YIELD AT LEAST MVFR VISIBILITIES/CEILINGS...IF NOT MUCH LOWER. WINDS WILL BE SLOWLY INCREASING FURTHER WEST AHEAD OF A POTENT UPPER LEVEL LOW AND ASSOCIATED COLD FRONT. THIS SHOULD HELP KEEP VISIBILITIES FROM LOWERING BELOW MVFR. AS THE WESTERN FRONT DRAWS CLOSER LATE IN THE NIGHT...SHOWER ACTIVITY IS EXPECTED TO INCREASE FROM SOUTH CENTRAL MN THROUGH THE TWIN CITIES AND ACROSS WEST CENTRAL WI. HAVE INDICATED TEMPO GROUPS FOR THE SHOWERS THROUGH MID MORNING WITH MVFR CONDITIONS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. STRONG NW WINDS WILL DEVELOP IN THE WAKE OF THE COLD FRONT ON SATURDAY. NEAR 20 KNOT SUSTAINED WINDS WITH GUSTS WELL INTO THE 20S INDICATED AT KAXN BY 19Z. THESE WINDS WILL PUSH EAST AND SOUTH THROUGH KSTC AND KRWF DURING THE AFTERNOON. THE GUSTY WINDS WILL DIMINISH BY EVENING BUT SUSTAINED WINDS WILL REMAIN NEAR 10 KNOTS. KMSP...MID LEVEL CEILINGS WILL SLOWLY LOWER OVERNIGHT TO NEAR 040. SPOTTY SHOWERS NOW WELL SOUTH OF THE AIRPORT WILL BECOME MORE WIDESPREAD BY DAYBREAK AND CONTINUE THROUGH MID MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. BOUTS OF MVFR CEILINGS LIKELY WITH THE SHOWERS. THE COLD FRONT WILL MOVE THROUGH AROUND 17Z WITH WINDS SHIFTING TO THE WEST. WINDS WILL BECOME NORTHWEST IN THE AFTERNOON WITH SUSTAINED SPEEDS NEAR 15 KNOTS GUSTING INTO THE LOWER 20S FROM 21Z-01Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/RAH
Hazardous weather outlook, Sep 3, 4:36 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 436 AM CDT SAT SEP 3 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 040945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 436 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS MORNING AS STRONG COLD FRONT MOVES IN FROM THE DAKOTAS. ISOLATED THUNDERSTORMS MAY REDEVELOP ALONG THE COLD FRONT THIS AFTERNOON... MAINLY EAST OF AN ALBERT LEA TO RICE LAKE LINE. THOUGH NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE...SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 3, 4:36 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 436 AM CDT SAT SEP 3 2011 MNZ052-053-060>063-WIZ014-023-031030- ANOKA-CHISAGO-HENNEPIN-ISANTI-POLK-RAMSEY-ST. CROIX-WASHINGTON- 436 AM CDT SAT SEP 3 2011 ...THUNDERSTORMS DEVELOPING OVER EAST CENTRAL MINNESOTA...ANOKA...CHISAGO...HENNEPIN...ISANTI...POLK...RAMSEY...ST. CROIX AND WASHINGTON COUNTIES THROUGH 530 AM CDT... AT 435 AM CDT...WEATHER SERVICE RADAR IN CHANHASSEN WAS TRACKING A LINE OF STRONG THUNDERSTORMS BETWEEN ATHENS AND EAST BETHEL. THESE STORMS WERE MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CEDAR. BETHEL. EAST BETHEL. LINO LAKES. CENTERVILLE. HUGO. ATHENS. LAT...LON 4555 9275 4515 9264 4502 9323 4540 9344 TIME...MOT...LOC 0930Z 254DEG 28KT 4529 9331
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:03 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 27 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.